| Catalog Number |
MZX5306 |
| Medical Device Problem Code |
Connection Problem (2900)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/04/2026
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that bd maxzero pressure rated extension set had connection issues.The following information was received by the initial reporter with the following verbatim: it was reported by customer that pt was connected to a continuous heparin drip and the pigtail tubing disconnected.This caused the iv to leak blood all over the patient and his bed.The pt awoke and was covered in blood, which alarmed him (understandably), and he sat up at the bedside.This set off the bed alarm which alerted multiple rns.Upon arrival to the room, pt was naked at bedside and blood was saturating the pt, linens, bed and surrounding floor.Pt was assisted back to bed and ~30 minutes was spent cleaning up the pt and equipment.Pt stated he had not messed with the iv and wasn't sure what happened.After the pt was stable and cleaned up, rn assessed the iv further and realized iv was still in place but the pigtail tubing was split in half.
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Additional Manufacturer Narrative
One sample and on photo was received for quality evaluation.Visual inspection indicates the tubing had separated from the nac-y y-site separated from the tubing.Examination under magnification indicates that the solvent application in both inlet and outlet ports appears uneven.The customer complaint separation was confirmed.After the investigation the separation between tubing and nac-y (arm & body) could be related to lack of solvent in the engagement due to issues with the solvent dispenser or no correct follow-up to the work instructions by the assembler (correct use of solvent dispenser).Update to the standard work instruction to assign the responsibility to the solvent operators to verify the correct function of solvent dispensers after bushing changes and cleaning, before placing it into the production line.A device history record review for model mzx5306 lot number 25105124 was performed.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.